Quintic reciprocity

Research output: Contribution to journalArticle

1 Scopus citations

Abstract

An expression for the rational inversion factor of the power residue symbol, of odd prime exponent n ≡ 1 (mod 4), is given. It is applied to the quintic case, where the resulting expression involves only a rational quadratic form representation of primes and the power residue character of Jacobi sums. A reciprocity relation for Jacobi sums is then deduced, for n = 5, and conjectured to hold for all odd prime exponents n.

Original languageEnglish (US)
Pages (from-to)877-884
Number of pages8
JournalProceedings of the American Mathematical Society
Volume117
Issue number4
DOIs
StatePublished - Apr 1993

All Science Journal Classification (ASJC) codes

  • Mathematics(all)
  • Applied Mathematics

Fingerprint Dive into the research topics of 'Quintic reciprocity'. Together they form a unique fingerprint.

  • Cite this